MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the non tortuous and non calcified iliac artery.A 10.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation within specified pressure, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a different device.No patient complications were reported and the patient status wa stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual and microscopic examination identified a balloon longitudinal tear beginning approximately 10mm distal of the distal markerband and extending approximately 55mm proximally across the balloon material.The balloon tear was then noted to extend circumferentially in a partial tear across the balloon material from the proximal end of the longitudinal tear.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no issues with the tip of the device that could have contributed to the complaint incident.No kinks or damage was noted to the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8135404
Report Number2134265-2018-63571
Device Sequence Number11276755
Product Code FGE
UDI-Device Identifier08714729793823
UDI-Public08714729793823
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2020
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0020246969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1